Inventiones mathematicae

, Volume 121, Issue 1, pp 411–419 | Cite as

On the tautological ring of ℳg

  • Eduard Looijenga
Article

Abstract

We prove that any product of tautological classes of ℳg of degreed (in the Chow ring of ℳg with rational coefficients) vanishes ford>g−2 and is proportional to the class of the hyperelliptic locus in degreeg−2.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    E. Arbarello: Weierstrass points and moduli of curves. Compos. Math.29 (1974) 325–342Google Scholar
  2. 2.
    C. Deninger & J. Murre: Motivic decomposition of abelian schemes and the Fourier transform, J. reine angew. Math.422 (1991) 201–219Google Scholar
  3. 3.
    S. Diaz: A bound on the dimensions of complete subvarieties of ℳg Duke Math. J.51 (1984) 405–408Google Scholar
  4. 4.
    S. Morita: Problems on the structure of the mapping class group of surfaces and the topology of the moduli space of curves, Topology, Geometry and Field Theory (K. Fukaya et al., eds.), World Scientific, Singapore, 1994, pp. 101–110Google Scholar
  5. 5.
    D. Mumford: Towards and enumerative geometry of the moduli space of curves, Arithmetic and Geometry. II (M. Artin and J. Tate, eds.), Birkhaüser Verlag, Boston-Basel-Berlin, 1983, pp. 271–328Google Scholar
  6. 6.
    F. Oort: Complete subvarieties of moduli spaces, Abelian Varieties (W. Barth, K. Hulek, H. Lange, eds.), de Gruyter Verlag, Berlin, 1995, pp. 225–235Google Scholar

Copyright information

© Springer-Verlag 1995

Authors and Affiliations

  • Eduard Looijenga
    • 1
  1. 1.Faculteit Wiskunde en InformaticaUniversiteit UtrechtUtrechtThe Netherlands

Personalised recommendations